Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 109, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 13, 2016, 5:34 PM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 5:34 PM EDT (21:34 UTC)
- Expired
- Jul 13, 2016, 6:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:55 PM EDT | TSTM WND DMG | Farmland, IN | TREES DOWN |
| Jul 13, 6:12 PM EDT | TSTM WND DMG | Saratoga, IN | STRAIGHT LINE WIND DAMAGE. MULTIPLE UTILITY POLES DOWN ACROSS ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 4:16 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679
WUUS53 KIND 132134
SVRIND
INC035-065-135-132215-
/O.NEW.KIND.SV.W.0109.160713T2134Z-160713T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 PM EDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
HENRY COUNTY IN EAST CENTRAL INDIANA...
SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 615 PM EDT
* AT 534 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
MUNCIE...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...WINCHESTER...UNION CITY...FARMLAND...LYNN...
SPICELAND...KENNARD...SULPHUR SPRINGS...MOORELAND...MOUNT SUMMIT...
SARATOGA...LOSANTVILLE...MODOC...CADIZ...SPRINGPORT...GREENSBORO...
BLOUNTSVILLE...SUMMIT LAKE STATE PARK AND PRAIRIE CREEK RESERVOIR.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 118 AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4000 8520 3990 8520 3982 8550 4000 8556
4031 8491 4031 8480 4001 8481
TIME...MOT...LOC 2134Z 240DEG 49KT 4006 8539
HAIL...<.75IN
WIND...60MPH
$$
KOCH3 follow-up statements
683
WWUS53 KIND 132145
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
545 PM EDT WED JUL 13 2016
INC035-065-135-132215-
/O.CON.KIND.SV.W.0109.000000T0000Z-160713T2215Z/
RANDOLPH IN-HENRY IN-DELAWARE IN-
545 PM EDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR RANDOLPH...HENRY AND SOUTHEASTERN DELAWARE COUNTIES...
AT 545 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
MUNCIE...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...WINCHESTER...UNION CITY...FARMLAND...LYNN...SPICELAND...
KENNARD...SULPHUR SPRINGS...MOORELAND...MOUNT SUMMIT...SARATOGA...
LOSANTVILLE...MODOC...CADIZ...SPRINGPORT...GREENSBORO...
BLOUNTSVILLE...SUMMIT LAKE STATE PARK AND PRAIRIE CREEK RESERVOIR.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 118 AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4000 8520 3990 8520 3982 8550 4000 8556
4031 8491 4031 8480 4001 8481
TIME...MOT...LOC 2145Z 240DEG 49KT 4014 8521
HAIL...<.75IN
WIND...60MPH
$$
KOCH109
WWUS53 KIND 132205
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 PM EDT WED JUL 13 2016
INC035-132215-
/O.CAN.KIND.SV.W.0109.000000T0000Z-160713T2215Z/
DELAWARE IN-
605 PM EDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL INDIANA.
LAT...LON 4000 8520 3990 8520 3988 8532 4001 8530
4031 8491 4031 8480 4001 8481
TIME...MOT...LOC 2205Z 252DEG 34KT 4013 8498
$$
INC065-135-132215-
/O.CON.KIND.SV.W.0109.000000T0000Z-160713T2215Z/
RANDOLPH IN-HENRY IN-
605 PM EDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR RANDOLPH AND NORTHEASTERN HENRY COUNTIES...
AT 605 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
WINCHESTER...OR 18 MILES WEST OF GREENVILLE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...UNION CITY...LYNN...MOORELAND...SARATOGA...
LOSANTVILLE...MODOC AND BLOUNTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4000 8520 3990 8520 3988 8532 4001 8530
4031 8491 4031 8480 4001 8481
TIME...MOT...LOC 2205Z 252DEG 34KT 4013 8498
HAIL...<.75IN
WIND...60MPH
$$
KOCH070
WWUS53 KIND 132214
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
614 PM EDT WED JUL 13 2016
INC065-135-132224-
/O.EXP.KIND.SV.W.0109.000000T0000Z-160713T2215Z/
RANDOLPH IN-HENRY IN-
614 PM EDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH AND NORTHEASTERN
HENRY COUNTIES WILL EXPIRE AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL INDIANA.
LAT...LON 4000 8520 3990 8520 3988 8532 4001 8530
4031 8491 4031 8480 4001 8481
TIME...MOT...LOC 2212Z 240DEG 49KT 4013 8498
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:22 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 13, 4:22 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 422 PM EDT WED JUL 13 2016 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 156 PM EDT Wed Jul 13 2016 The Wednesday morning weather map showed a cold front over the Plains. The front is forecast to slowly move east and cross Indiana Friday. High pressure will move west to east over the Hoosier state during the weekend. Another cold front should pass Monday with high pressure returning midweek. && .NEAR TERM (Tonight)... Issued at 156 PM EDT Wed Jul 13 2016 The main issue is thunderstorm chances. Recent guidance is limited due to problems at the Network Control Facility. However, the Short Range Ensemble from SPC is available. It has a cluster of thunderstorms crossing the CWA this evening and early tonight. Peak activity is about 02Z-03Z. Some storms could pop up either before or after the main cluster passes. The hourly POPs will ramp up from chance early in the period to likely late evening,then drop to chance again. Based on history, possible heavy rain will be mentioned. The earlier forecast was for lows in the lower 70s tonight. That looks good considering current observations and the history of this air. && .SHORT TERM (Thursday through Saturday)... Issued at 156 PM EDT Wed Jul 13 2016 The major issue is storm chances. Limited guidance due to problems at Network Control Facility is a complicating factor. Based on what has managed to come in today--primarily the NAM--no major changes are needed from the morning package. This forecast will mostly retain what was in that. A more complete revision will be made when possible. && .LONG TERM /Saturday night through Wednesday/... Issued at 159 PM EDT Wed Jul 13 2016 This period will be characterized by a similar pattern to our current one with somewhat flat upper flow steering weak short waves east southeast across the Great Lakes and Ohio valley. With temperatures and dewpoints near to slightly above normal expect the potential for scattered thunderstorms or MCS clusters through Tuesday. Given that short waves are weak its too hard to give any timing to storms thus a continuation of day and night storms likely following typical afternoon heating and nocturnal cycles. By Tuesday...and onward through the rest of next week...the upper ridge will be strengthening and building eastward over us. This should result in the storm track shifting toward New England with remnant surface front sparking convection in the Tennessee Valley and Gulf States. For our area the upper ridging will translate to the hottest temperatures of the season with little or no rain. && .AVIATION (Discussion for 132100Z TAF Update)... Issued at 422 PM EDT Wed Jul 13 2016 Expect VFR conditions and southwest winds around 10kt except during thunderstorms. Scattered storms through 04z may produce winds in excess of 50 knots, large hail, and lifr conditions in heavy rain. A lull in convection should follow through around 141200z when a cold front approaches the area and renews the storm threat. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...JK NEAR TERM...JK SHORT TERM...JK LONG TERM....TUCEK AVIATION...DT/JK
Hazardous weather outlook, Jul 13, 5:21 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 521 PM EDT WED JUL 13 2016 INZ021-028>031-035>049-051>057-060>065-067>072-142130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 521 PM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS EXPECTED. HAZARDS: DAMAGING WIND, BLINDING RAINS, LARGE HAIL, LIGHTNING. TIMING: MOSTLY BEFORE MIDNIGHT, BUT POSSIBLE ANYTIME. DISCUSSION: WARM HUMID AIR AND WEAK UPPER LEVEL DISTURBANCES WILL COMBINE TO PRODUCE A SERIES OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK:THUNDERSTORMS ARE POSSIBLE ACROSS ALL OR PARTS OF THE AREA EVERY DAY BUT SATURDAY. LIGHTNING AND HEAVY RAIN ARE THREATS FROM ANY THUNDERSTORM. DISCUSSION: A FRONT WILL MEANDER ACROSS THE AREA DURING THE NEXT SEVERAL DAYS PROVIDING CHANCES FOR THUNDERSTORMS FOR MOST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JK
In the hours before
Special weather statement, Jul 13, 5:10 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 PM EDT WED JUL 13 2016
INZ040>042-048-049-057-132200-
RANDOLPH IN-RUSH IN-MADISON IN-HENRY IN-HANCOCK IN-DELAWARE IN-
510 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HANCOCK...NORTHERN
RUSH...RANDOLPH...MADISON...HENRY AND DELAWARE COUNTIES UNTIL 600 PM
EDT...
AT 510 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MATTHEWS TO NEAR LAWRENCE. MOVEMENT WAS
EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MUNCIE...ANDERSON...GREENFIELD...NEW CASTLE...ALEXANDRIA...
WINCHESTER...UNION CITY...ALBANY...YORKTOWN...MCCORDSVILLE...
PENDLETON...FORTVILLE...CHESTERFIELD...INGALLS...KNIGHTSTOWN...
EDGEWOOD...EATON...DALEVILLE...PARKER CITY AND FARMLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL AND EAST CENTRAL INDIANA.
LAT...LON 4000 8520 3979 8522 3979 8530 3970 8530
3985 8595 3993 8591 3993 8586 4000 8586
4038 8562 4038 8522 4031 8522 4031 8480
4001 8481
TIME...MOT...LOC 2110Z 243DEG 78KT 4037 8546 3985 8589
LEE/TUCEKSpecial weather statement, Jul 13, 5:13 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT WED JUL 13 2016
INZ047-048-056-132145-
MARION IN-SHELBY IN-HANCOCK IN-
513 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR HANCOCK...SOUTHEASTERN MARION AND
NORTHERN SHELBY COUNTIES UNTIL 545 PM EDT...
AT 513 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FISHERS TO 7 MILES EAST OF PLAINFIELD.
MOVEMENT WAS EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SHELBYVILLE...LAWRENCE...GREENFIELD...BEECH GROVE...
SPEEDWAY...SOUTHPORT...CUMBERLAND...MCCORDSVILLE...NEW PALESTINE...
WARREN PARK...MORRISTOWN...HOMECROFT...FAIRLAND...SPRING LAKE...
MONUMENT CIRCLE...INDIANAPOLIS INT'L AIRPORT AND GEIST RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL INDIANA.
LAT...LON 3978 8563 3963 8563 3954 8567 3962 8595
3964 8595 3964 8602 3972 8632 3993 8596
3981 8560 3979 8560
TIME...MOT...LOC 2113Z 236DEG 38KT 3995 8593 3968 8625
LEE/TUCEKLocal storm report, Jul 13, 5:19 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
519 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 2 W BROWNSBURG 39.84N 86.43W
07/13/2016 HENDRICKS IN AMATEUR RADIO
UTILITY LINES DOWN ON COUNTY ROAD 550 EAST SOUTH OF US
HIGHWAY 136. RELAYED FROM HENDRICKS COUNTY DISPATCH.
&&
BHHSpecial weather statement, Jul 13, 5:23 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
523 PM EDT WED JUL 13 2016
INZ045-046-052-054-132200-
HENDRICKS IN-CLAY IN-MORGAN IN-PUTNAM IN-
523 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...PUTNAM...
NORTHWESTERN MORGAN AND HENDRICKS COUNTIES UNTIL 600 PM EDT...
AT 522 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GREENCASTLE...OR 27 MILES EAST OF TERRE HAUTE...MOVING
NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PLAINFIELD...GREENCASTLE...MOORESVILLE...DANVILLE...BRAZIL...AVON...
CLOVERDALE...MONROVIA...CLAYTON...KNIGHTSVILLE...BAINBRIDGE...
HARMONY...FILLMORE...COATESVILLE...NORTH SALEM...LIZTON...AMO...
CARBON...STILESVILLE AND BELLE UNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
WEST CENTRAL AND CENTRAL INDIANA.
LAT...LON 3961 8713 3961 8701 3967 8701 3992 8658
3967 8632 3963 8633 3963 8629 3945 8707
3959 8716
TIME...MOT...LOC 2122Z 239DEG 57KT 3959 8689
LEE/TUCEKLocal storm report, Jul 13, 5:24 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
524 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 2 W BROWNSBURG 39.84N 86.43W
07/13/2016 HENDRICKS IN AMATEUR RADIO
UTILITY LINES DOWN ON COUNTY ROAD 550 EAST SOUTH OF US
HIGHWAY 136. RELAYED FROM HENDRICKS COUNTY DISPATCH.
TIME ESTIMATED.
&&
CORRECTED EVENT TIME...REMARKS
BHHSpecial weather statement, Jul 13, 5:24 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
524 PM EDT WED JUL 13 2016
INZ036-043>045-051-052-132200-
CLAY IN-PARKE IN-MONTGOMERY IN-VERMILLION IN-PUTNAM IN-VIGO IN-
524 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY...SOUTHWESTERN
MONTGOMERY...NORTHERN PUTNAM...PARKE...NORTHERN VIGO AND SOUTHERN
VERMILLION COUNTIES UNTIL 600 PM EDT...
AT 524 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ROCKVILLE...OR 22 MILES SOUTHWEST OF CRAWFORDSVILLE...MOVING
NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TERRE HAUTE...CRAWFORDSVILLE...CLINTON...ROCKVILLE...
WEST TERRE HAUTE...FAIRVIEW PARK...SEELYVILLE...LADOGA...ROACHDALE...
BAINBRIDGE...ROSEDALE...NEW MARKET...WAVELAND...CARBON...UNIVERSAL...
RUSSELLVILLE...MECCA...BLOOMINGDALE...MARSHALL AND NORTH TERRE HAUTE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
WEST CENTRAL INDIANA.
LAT...LON 3965 8753 4004 8690 3983 8669 3979 8669
3936 8753
TIME...MOT...LOC 2124Z 232DEG 53KT 3976 8710
LEE/TUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:29 PM EDT | Special Weather Statement | IND | Fountain | 31 min |
| Jul 13, 1:03 PM EDT | Special Weather Statement | IND | Fountain, Montgomery | 42 min |
| Jul 13, 2:48 PM EDT | Special Weather Statement | IND | Vermillion | 27 min |
| Jul 13, 3:14 PM EDT | Special Weather Statement | IND | Montgomery | 31 min |
| Jul 13, 3:19 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke | 26 min |
| Jul 13, 3:26 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 34 min |
| Jul 13, 3:30 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 30 min |
| Jul 13, 3:38 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 37 min |
| Jul 13, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Parke, Tippecanoe | 32 min |
| Jul 13, 3:56 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Vermillion | 34 min |
| Jul 13, 3:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Vigo | 33 min |
| Jul 13, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Putnam | 12 min |
| Jul 13, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Madison, Tipton | 37 min |
| Jul 13, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hendricks, Montgomery, Putnam | 34 min |
| Jul 13, 4:26 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 34 min |
| Jul 13, 4:42 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion, Putnam | 33 min |
| Jul 13, 5:05 PM EDT | Areal Flood Advisory | IND | Clay, Vigo | 3 hr |
| Jul 13, 5:10 PM EDT | Special Weather Statement | IND | Delaware, Hancock, Henry, Madison, Randolph | 50 min |
| Jul 13, 5:13 PM EDT | Special Weather Statement | IND | Hancock, Marion | 32 min |
| Jul 13, 5:21 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Randolph | 39 min |
| Jul 13, 5:23 PM EDT | Special Weather Statement | IND | Hendricks, Putnam | 37 min |
| Jul 13, 5:24 PM EDT | Special Weather Statement | IND | Parke | 36 min |
| Jul 13, 5:44 PM EDT | Flash Flood Warning | IND | Clay, Putnam, Vigo | 4 hr |
| Jul 13, 6:01 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan, Putnam | 29 min |
| Jul 13, 6:11 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Parke, Putnam | 34 min |
| Jul 13, 6:26 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Shelby | 34 min |
| Jul 13, 6:32 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Owen, Putnam | 28 min |
| Jul 13, 6:47 PM EDT | Areal Flood Advisory | IND | Hendricks, Marion, Morgan, Putnam | 3 hr |
| Jul 13, 6:56 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Madison, Marion, Morgan and 1 more | 34 min |
| Jul 13, 7:07 PM EDT | Severe Thunderstorm Warning | IND | Clay, Knox, Parke, Sullivan, Vermillion, Vigo | 38 min |
| Jul 13, 7:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 3 more | 48 min |
| Jul 13, 7:28 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Hancock, Henry, Johnson, Rush and 1 more | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.